Alert archive / Illinois / River Flood Warnings in 2013

River Flood Warning 114, NWS St. Louis, MO

April 20, 2013Saint Charles County, Missouri; Clinton County, Marion County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 20, 2013, 8:39 AM CDT for Saint Charles County, Missouri; Clinton County, Marion County, Illinois. It was in force for 9 days.

The area

The outline as issued.

The facts

Issued
Apr 20, 2013, 8:39 AM CDT (13:39 UTC)
Expired
Apr 29, 2013, 3:00 AM CDT
In force
9 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clinton County, IL, Marion County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 18.63 ft at Apr 19, 2013, 8:00 AM CDT.

actionminormoderate10152004/2004/2104/2204/2304/2404/2504/2604/2704/2804/2904/30
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WGUS83 KLSX 201339
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
839 AM CDT SAT APR 20 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

.THIS FLOOD WARNING IS A RESULT OF __ INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND __ INCHES FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC137-211339-
/O.NEW.KLSX.FL.W.0113.130420T1339Z-000000T0000Z/
/PASM7.1.ER.000000T0000Z.130419T1800Z.000000T0000Z.UU/
839 AM CDT SAT APR 20 2013

* AT  8:00 AM SATURDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 

$$

ILC027-121-211339-
/O.NEW.KLSX.FL.W.0114.130420T1339Z-000000T0000Z/
/FARI2.1.ER.000000T0000Z.130420T0700Z.000000T0000Z.UU/
839 AM CDT SAT APR 20 2013

* AT  7:30 AM SATURDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* IMPACT...AT 15.1 FEET...THE SOYBEAN FIELD ALONG THE LEFT BANK WEST 
  OF U.S. HIGHWAY 51 BEGINS FLOODING NEAR THIS HEIGHT.
* IMPACT...AT 14.6 FEET...THE SOYBEAN FIELD ALONG THE RIGHT BANK EAST 
  OF HIGHWAY 51 BEGINS FLOODING NEAR THIS HEIGHT.
* IMPACT...AT 13.8 FEET...WATER LEAVES THE CHANNEL OVER THE LEFT BANK 
  DOWNSTREAM OF THE U.S. HIGHWAY 51 BRIDGE.
* IMPACT...AT 12.3 FEET...WATER LEAVES THE LEFT BANK UPSTREAM OF THE 
  U.S. HIGHWAY 51 BRIDGE.

&&
 
LAT...LON MISSING


$$

MOC179-201409-
/O.CAN.KLSX.FL.W.0112.000000T0000Z-130421T0220Z/
/ANNM7.1.ER.130419T0406Z.130419T1245Z.130420T0445Z.NO/
839 AM CDT SAT APR 20 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER NEAR ANNAPOLIS.
* AT  8:15 AM SATURDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT 11:45 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY TOMORROW 
  MORNING.

&&
 
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/21  04/22  04/23  04/24  04/25

SALT RIVER
  PARIS           12.0   20.53                                      

KASKASKIA RIVER
  FAIRMAN         14.0   15.79                                      

BLACK RIVER
  ANNAPOLIS        8.0    7.29       6.2    5.3    4.7    4.4    4.1
2 follow-up statements
050 
WGUS43 KLSX 280343
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 PM CDT SAT APR 27 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN MISSOURI... 


  DARDENNE CREEK AT 

      ST. PETERS 


.THIS FLOOD WARNING IS A RESULT OF 0.50 TO 0.75 INCHES OF RAINFALL OVER THE
PAST 24 HOURS COMBINED WITH BACKWATER EFFECTS FROM THE MISSISSIPPI RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-290343-
/O.NEW.KLSX.FL.W.0114.130428T0536Z-130429T0800Z/
/DRCM7.1.ER.130428T0536Z.130428T0600Z.130428T0800Z.UU/
1043 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DARDENNE CREEK AT ST. PETERS
* UNTIL EARLY SUNDAY MORNING.
* AT 10:26 PM SATURDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE CREEK IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND
  MIDNIGHT AND CREST NEAR 16.5 FEET. THE CREEK IS THEN EXPECTED TO
  FALL BACK BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.

&&
 
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061 3876 9062


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/28  04/29  04/30  05/01  05/02

DARDENNE CREEK
  ST. PETERS      16.0   13.22      15.0   12.4   11.3   10.7   10.5
759 
WGUS83 KLSX 280818
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
318 AM CDT SUN APR 28 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  DARDENNE CREEK AT ST. PETERS AFFECTING ST. CHARLES COUNTY

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-280848-
/O.CAN.KLSX.FL.W.0114.000000T0000Z-130429T0800Z/
/DRCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
318 AM CDT SUN APR 28 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE DARDENNE CREEK AT ST. PETERS.
* AT  3:00 AM SUNDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.3 FEET.  THE 
  RIVER WILL FALL TO 11.3 FEET BY MONDAY MORNING.

&&
 
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061 3876 9062


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/29  04/30  05/01  05/02  05/03

DARDENNE CREEK
  ST. PETERS      16.0   13.32      12.4   11.3   11.1   10.7   10.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:59 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 20, 6:59 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT SAT APR 20 2013

.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 328 AM CDT SAT APR 20 2013

CENTER OF CHILLY CANADIAN HIGH IS LOCATED OVER THE MID MISSOURI
VALLEY EARLY THIS MORNING...WITH 08Z TEMPS OVER THE CWA GENERALLY IN
THE L-M 30S.  WILL CONTINUE FROST/FREEZE HEADLINES UNTIL THEIR 8AM
EXPIRATION.

THE HIGH WILL PROVIDE THE CWA WITH TRANQUIL BUT CHILLY APRIL WEATHER
TODAY AS IT DRIFTS ACROSS THE REGION.  MODELS DO INDICATE THAT MID
LEVEL CLOUDINESS DEVELOPING IN THE UPSTREAM RETURN FLOW WILL ATTEMPT
TO OVERSPREAD THE AREA...BUT BELIEVE THAT THE RATHER THIN NATURE OF
THE MOISTURE AS WELL AS SOME EROSION DUE TO RELATIVE HIGH SPRING SUN
ANGLE WILL KEEP THE CLOUDINESS FROM BECOMING TOO EXTENSIVE.

GOING TEMP FORECAST STILL LOOK PRETTY GOOD...WITH HIGHS RANGING
FROM THE L-M 50S OVER OUR NE COUNTIES TO AROUND 60 OVER FAR SW PARTS
OF THE CWA.

TRUETT

.LONG TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 328 AM CDT SAT APR 20 2013

(TONIGHT THROUGH TUESDAY NIGHT)

SURFACE RIDGE TO MOVE OFF TO THE EAST TONIGHT ALLOWING SOUTHERLY
WINDS TO RETURN TO THE REGION. ALSO...MID AND HIGH CLOUDS ON THE
INCREASE AHEAD OF NEXT WEATHER SYSTEM. SO TEMPERATURES TO BEGIN TO
MODERATE...WILL SEE LOWS IN THE UPPER 30S TO MID 40S.

THEN ON SUNDAY...WINDS WILL PICKUP FROM THE SOUTH AND GUST TO NEAR
25 MPH AT TIMES DURING THE AFTERNOON HOURS UNDER MOSTLY CLOUDY
SKIES. DESPITE THE CLOUDS...TEMPS TO WARM UP INTO THE LOW TO MID 60S.

AS NEXT WEATHER SYSTEM MOVES CLOSER TO REGION...PRECIPITATION TO
DEVELOP TO THE WEST AND NORTHWEST OF FORECAST AREA SUNDAY...SUNDAY
NIGHT. THE COLD FRONT ASSOCIATED WITH IT WILL MAKE VERY SLOW
PROGRESS TO THE EAST...WITH SHOWERS AND THUNDERSTORMS MOVING INTO
CENTRAL/NORTHEAST MO...WEST CENTRAL IL ON MONDAY...THEN INCREASE IN
COVERAGE MONDAY NIGHT/TUESDAY...MAINLY POST FRONTAL...BEFORE TAPERING
OFF TUESDAY NIGHT. NEAR NORMAL TEMPERATURES EXPECTED THROUGH
MONDAY...IN THE MID TO UPPER 60S...BEFORE COOLING OFF BEHIND THE
BOUNDARY WITH HIGHS IN THE MID 40S TO LOW 60S TUESDAY.

(WEDNESDAY THROUGH FRIDAY)

SURFACE RIDGE TO BUILD BACK INTO THE REGION WEDNESDAY AND ALLOW AREA
TO DRY OUT THROUGH THURSDAY NIGHT. HOWEVER...EXTENDED MODELS SHOW
NEXT WEATHER SYSTEM TO MOVE INTO AREA TOWARDS THE END OF THE WORK
WEEK...THOUGH THERE IS DIFFERENCES ON TIMING AND COVERAGE. FOR NOW
HAVE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS BY FRIDAY. HIGH
TEMPERATURES THROUGH THE PERIOD TO SLOWLY MODERATE FROM THE LOW TO
MID 50S ON WEDNESDAY TO THE LOW TO MID 60S BY FRIDAY.

BYRD

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 655 AM CDT SAT APR 20 2013

VFR CONDITIONS WILL PREVAIL DURING THE PERIOD AS SURFACE RIDGE
AXIS...CURRENTLY OVER W MO...SLIDES EAST OF THE MISSISSIPPI RIVER
BY LATE THIS AFTERNOON. THERE MAY BE A SMATTERING OF FAIR WEATHER
CU THAT FORMS AS THE INVERSION BREAKS BY MID MORNING...FOLLOWED
BY SOME MID LEVEL CLOUDINESS SLOWLY OVERSPREADING THE REGION LATE
THIS MORNING AND THROUGHOUT THE NIGHT. LIGHT AND VARIABLE WINDS
THIS MORNING WILL BECOME EASTERLY AOB 6 KTS DURING THE AFTERNOON WITH
PASSAGE OF RIDGE...WITH A SLIGHT VEERING IN DIRECTION AND UPTICK
IN SPEEDS DURING THE OVERNIGHT HOURS.

SPECIFICS FOR KSTL...VFR CONDITONS EXPECTED TODAY. CLEAR SKIES
EARLY WILL GIVE WAY TO A BIT OF FAIR WEATHER CU WITH BASES AOA
3KFT BY MID MORNING...FOLLOWED BY SOME MID LEVEL CLOUDINESS WITH
BASES AOA 10KFT LATER THIS AFTERNOON AND OVERNIGHT. CHAOTIC LIGHT
WINDS WILL BE COMMON INTO LATE AFTERNOON AND EARLY EVENING...WHEN
PRESSURE GRADIENT ON THE BACK SIDE OF THE RIDGE STEERS WINDS TO AN
EASTERLY DIRECTION WITH SPEEDS AOB 6 KTS

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
     MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS
     MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST.
     LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR KNOX MO-LEWIS MO-
     MARION MO-SHELBY MO.

IL...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR BOND IL-CALHOUN
     IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-
     RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

     FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Apr 20, 4:32 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
432 AM CDT SAT APR 20 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
432 AM CDT SAT APR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SOME POINTS ALONG THE MISSISSIPPI...LAMOINE AND FABIUS RIVERS ARE
IN MAJOR FLOOD. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
MONDAY AND FOR THE ENTIRE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY.

SOME POINTS ALONG THE MISSISSIPPI...ILLINOIS...FABIUS...CUIVRE
AND LAMOINE RIVERS WILL BE IN OR GO TO MAJOR FLOOD. PLEASE SEE
THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:39 AM CDTRiver Flood WarningLSXMonroe40 days

Nearby

River Flood Warnings in Illinois, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.